MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 04/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a6: race: unknown, information was asked but declined to answer.Section d6b: if explanted; give date: not applicable as the device remains implanted.Section h3: the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.Section h6: health effect - impact code: 4644 - medication required (this code was used for the reported medical intervention & topical steroids).An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient developed endophthalmitis following implantation of a preloaded monofocal intraocular lens (iol) in the right eye.The surgery on (b)(6) 2026 was uncomplicated, with some intraoperative findings of ifis and zonulopathy but no iris prolapse, no iris expansion devices, and no use of trypan blue; intracameral epishugarcaine was used.The patient presented on (b)(6) 2026 with one day of decreased vision, and clinical examination was concerning for acute endophthalmitis; tap and inject was performed with culture positive for staphylococcus haemolyticus, and the patient was referred for further care.Management included multiple tap and inject procedures as well as pars plana vitrectomy (ppv), with topical and intraocular treatments administered and no systemic or subconjunctival therapy required.No incision enlargement or sutures were performed.The patient remains in early postoperative recovery.Symptoms¿ impact on daily activities is unknown.Additionally, it was learned that there were two cases occurring within one week, both as first cases of the day in the same operating room; however, no other similar incidents occurred on the same surgical date, and no reusable johnson & johnson products were involved.The cause of the endophthalmitis is unknown.The product is not being returned as the lens remains implanted and the cartridge was discarded.No further information was provided.This report documents the second of two endophthalmitis cases; a separate mdr has been submitted for the first case.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25119770
Report Number3012236936-2026-000124
Device Sequence Number8634435
Product Code HQL
UDI-Device Identifier05050474731783
UDI-Public(01)05050474731783(17)281113
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic